Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 145, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 13, 2017, 7:59 PM CDT for Collingsworth County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2017, 7:59 PM CDT (00:59 UTC)
- Expired
- Jun 13, 2017, 9:00 PM CDT
- In force
- 61 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Collingsworth County, TX
The radar
The Altus AFB radar (KFDR), 130 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 3:38 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 4102 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
813
WUUS54 KAMA 140059
SVRAMA
TXC087-140200-
/O.NEW.KAMA.SV.W.0145.170614T0059Z-170614T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
759 PM CDT TUE JUN 13 2017
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Central Collingsworth County in the Panhandle of Texas...
* Until 900 PM CDT
* At 758 PM CDT, a severe thunderstorm was located 4 miles southeast
of Quail, or 8 miles west of Wellington, moving northeast at 30
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
Hail damage to vehicles is expected.
* Locations impacted include...
Wellington, Quail and Lutie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3475 10038 3488 10050 3518 10006 3518 10000
3486 10000
TIME...MOT...LOC 0058Z 231DEG 28KT 3486 10036
HAIL...1.00IN
WIND...60MPH
$$
Beat3 follow-up statements
476
WWUS54 KAMA 140113
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
813 PM CDT TUE JUN 13 2017
TXC087-140200-
/O.CON.KAMA.SV.W.0145.000000T0000Z-170614T0200Z/
Collingsworth TX-
813 PM CDT TUE JUN 13 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR EASTERN COLLINGSWORTH COUNTY...
At 813 PM CDT, a severe thunderstorm was located 5 miles northwest of
Wellington, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Wellington and Lutie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3478 10028 3495 10040 3518 10006 3518 10000
3486 10000
TIME...MOT...LOC 0113Z 231DEG 28KT 3491 10028
HAIL...1.00IN
WIND...60MPH
$$
Beat193
WWUS54 KAMA 140132
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
832 PM CDT TUE JUN 13 2017
TXC087-140200-
/O.CON.KAMA.SV.W.0145.000000T0000Z-170614T0200Z/
Collingsworth TX-
832 PM CDT TUE JUN 13 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR EAST CENTRAL COLLINGSWORTH COUNTY...
At 831 PM CDT, a severe thunderstorm was located 6 miles northeast of
Wellington, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
This severe thunderstorm will remain over mainly rural areas of east
central Collingsworth County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3487 10018 3497 10026 3515 10004 3518 10000
3490 10000
TIME...MOT...LOC 0131Z 239DEG 19KT 3493 10015
HAIL...1.00IN
WIND...60MPH
$$
Beat864
WWUS54 KAMA 140150
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
850 PM CDT TUE JUN 13 2017
TXC087-140200-
/O.CON.KAMA.SV.W.0145.000000T0000Z-170614T0200Z/
Collingsworth TX-
850 PM CDT TUE JUN 13 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR EAST CENTRAL COLLINGSWORTH COUNTY...
At 849 PM CDT, a severe thunderstorm was located 10 miles east of
Lutie, or 13 miles northeast of Wellington, moving northeast at 30
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
This severe thunderstorm will remain over mainly rural areas of east
central Collingsworth County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3492 10009 3500 10013 3510 10000 3494 10000
TIME...MOT...LOC 0149Z 235DEG 25KT 3500 10004
HAIL...1.00IN
WIND...60MPH
$$
BeatWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 6:24 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 13, 6:24 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 624 PM CDT Tue Jun 13 2017 .AVIATION... For the 00Z TAFs: VFR conditions are expected at the terminals throughout the valid TAF period. Main thing for this period will be the breezy wind conditions to start the period, but these conditions will decrease around sunset. Guerrero && .PREV DISCUSSION... /Issued 341 PM CDT Tue Jun 13 2017/ DISCUSSION... Focus will be on the severe weather threat later this afternoon, mainly eastern parts of the Texas Panhandle. Main threats this afternoon and early evening include hail around 2 inches in diameter and 60 mph wind gusts or greater. During the time period (mainly 4pm to 9pm) of convection, confidence is pretty strong LCL heights will be too high to warrant a decent risk for tornadoes; however, there is a very small chance for a tornado. Did not mention this in the Hazardous Weather Outlook because confidence was too low for tornadoes. Beyond that, there will be several more chances for thunderstorms, but its too early to determine severe weather chances with high confidence. That being said, at this time it does look like our next chance for severe weather appears to be Thursday. Temperatures do look to be above normal for this time of year through the extended, with the only day close to normal high temps being Sunday and Monday. As an example, normal high temps for this time of year at Amarillo range in the mid to upper 80s. Amarillo is forecast beginning tomorrow to be near 100 degrees to slightly above 100 degrees through at least Saturday. Looking into more detail for today/early evening across eastern parts of the Texas Panhandle: Bulk shear values will range between 40 and 55 knots with most unstable CAPE values around 2000 to 3500 J/kg. Flow aloft combined with dryline orientation would suggest discrete cells initially. Given the parameters in place, strong rotating cells are possible. Nearly all of the Convective Available Models (CAMs) are suggesting cells will go linear later in the evening. However, Its hard to believe this output given all the supercell components coming into place. The CAMs might be going linear too early. I think discrete cells will stick around a little longer and probably through at least 01Z. By this time storms should be on their way into Oklahoma and then becoming more linear in nature. Models are forecasting high values of DCAPE, and this would suggest strong outflow boundary and more interaction with other nearby storms. This is one element I think the CAMs might be catching onto to go more linear as cells fire on boundaries and fill in the gaps between initial cells. As mentioned earlier, tornado threat looks small. The combination of near storm outflow boundary interaction, 0-1km helicity values below 100 (m^2/s^2), and high LCL heights all suggest tornado threat looks limited at this time. Given the chance for strong updrafts, the threat for large to giant hail will be high this afternoon and early evening. Two inch diameter hail does not seem out of the question for eastern parts of the Texas Panhandle. Since we will have rotating updrafts and high values of DCAPE, I also think strong wind speeds of at least 60 mph will be possible. Guerrero && .AMA Watches/Warnings/Advisories... TX...None. OK...None. &&
Hazardous weather outlook, Jun 13, 12:45 PM CDT, 7 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 1245 PM CDT Tue Jun 13 2017 OKZ001>003-TXZ001>020-140545- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 1245 PM CDT Tue Jun 13 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms are expected this afternoon and early evening across eastern parts of the Panhandles. Severe weather is also expected to develop, mainly across eastern parts of the Texas Panhandle, or basically along and east of a line from Amarillo to Perryton. Main threats include the possibility of hail around 2 inches in diameter and wind gusts of 60 mph or greater. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Additional thunderstorms are possible Wednesday evening through Thursday night, and again Sunday night and Monday. While strong storms are possible with just about any activity this time of year, widespread severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed starting around 3 pm. Main threat area will be eastern parts of the Texas Panhandle. Guerrero
In the hours before
Local storm report, Jun 13, 7:12 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
712 PM CDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM HAIL 11 ENE ELMWOOD 36.68N 100.34W
06/13/2017 E1.75 INCH BEAVER OK LAW ENFORCEMENT
&&
EVENT NUMBER AMA1700675
WEBERLocal storm report, Jun 13, 7:14 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
714 PM CDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL BOOKER 36.46N 100.54W
06/13/2017 E1.75 INCH LIPSCOMB TX FIRE DEPT/RESCUE
&&
EVENT NUMBER AMA1700676
WEBERLocal storm report, Jun 13, 7:32 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
732 PM CDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL 5 NNW CANADIAN 35.98N 100.42W
06/13/2017 E2.75 INCH HEMPHILL TX PUBLIC
&&
EVENT NUMBER AMA1700677
TLHLocal storm report, Jun 13, 7:33 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
733 PM CDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM HAIL 6 WSW SLAPOUT 36.59N 100.22W
06/13/2017 E1.25 INCH BEAVER OK TRAINED SPOTTER
&&
EVENT NUMBER AMA1700678
WEBERLocal storm report, Jun 13, 7:42 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
742 PM CDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM HAIL 6 SSE ELMWOOD 36.54N 100.48W
06/13/2017 M2.00 INCH BEAVER OK PUBLIC
&&
EVENT NUMBER AMA1700679
GUERREROLocal storm report, Jun 13, 7:56 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
756 PM CDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 1 SSE WELLINGTON 34.84N 100.21W
06/13/2017 E1.00 INCH COLLINGSWORTH TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1700680
WEBERThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:48 PM CDT | Special Weather Statement | AMA | Hemphill | 27 min |
| Jun 13, 9:01 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Wheeler | 59 min |
| Jun 13, 10:33 PM CDT | Special Weather Statement | AMA | Wheeler | 27 min |
| Jun 13, 10:53 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Wheeler | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.